MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD CR ILOK FEM-LT 72.5; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VANGUARD CR ILOK FEM-LT 72.5; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a total knee arthroplasty the inner and outer packaging of the femoral component had a hole.Another femoral component was available to be used without delay or impact to the patient.
 
Additional Manufacturer Narrative
Visual evaluation of the returned product confirmed there is a hole through the outer carton and both sterile cavities.Device history record was reviewed and no discrepancies relevant to the reported event were found.The root cause of the reported issue is attributed to transit damage.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information reported.

Brand Name
VANGUARD CR ILOK FEM-LT 72.5
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key8980159
Report Number0001825034-2019-04032
Device Sequence Number3323712
Product Code OIY
UDI-Device Identifier00880304449183
UDI-Public(01)00880304449183
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K113550
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number183033
Device Lot NumberJ6535544
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/20/2019
Supplement Date Received by Manufacturer11/13/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1